I have been clean from methadone for 6 weeks now. I tapered off very quickly. I was at a steady dose of 120mg/day and was on it for 3 and 1/2 years. I went from 120mg/day to 60mg/day for 7 days and then went down 15mg/week for 4 weeks. So I went from 120mg/day to 0mg/day in 5 weeks. The magority of my withdrawal symptoms were gone or barely noticable after 14 days. Depression was longer lasting about 30 days. I thought the withdrawal symptoms were all gone after 30 days but then just last Thursday so a week ago, I began to have tremors in my arms and legs and severe stiffness in my legs. My family doctor said it is Withdrawal Tremors. What I don't understand is why did those 2 symptoms start at the same time and start so late in the withdrawal process? Has this happened to anybody else?
It is very unusual for stiffness and tremors appear all of a sudden after being clean for 6 weeks. Were you on any other medications to help you with the withdrawals? The residual symptoms are typically depression and insomnia. You may have some tremors and stiffness if you are not sleeping well or moving excessively during sleep. You may ask for some Requip for a few months. I congratulate you on quitting the way you did. We recommend those after Methadone to look into a Naltrexone implant or a Vivitrol shot to keep their resolve strong and reset their psyche to a new non-addict formula. Please look into it. I have blog about Naltrexone therapy if you click on my name and then on by blogs. Good luck to you and stay well.
Hey Julia, thanks for your help and your advice. My family doctor says it is because of the withdrawals and ever since I have come clean with him and told him I was on methadone and asked for his help to get off he has treated me differently. I had to tell him so that I couldn't go to him and get a narcotic script. I tried to eliminate all my options before "the urge to use" came because I knew that as an addict it would be easier to tackle the urge before it came rather then when it happened.
I have not been taking any medication at all since detoxing but I am going to go get an anti depresent for sure. I also went to emerg about the tremors yesterday and I see a nuerologist on monday. The emerg doctor said that withdrawal or not that any nuerolgical symptom should never be overlooked.
I knew that getting off methadone was going to be hard but nothing can prepare anyone for how hard it really is. Without this website and the support I received from complete strangers here, I would have never made it. Thank you so much for taking the time to reach out to me. It means so much!
Thank goodness you found someone out there who can think for a change. I hope the neurologist you see can do the same. Please let me know what he finds and what he does. I am curious and worried about you.
I was reading your blog posts and I was amazed at the one about tramadol..... My family doctor, who I went to before I quit and told him that I do not want anything with an opiote, codeine, anything that is addictive and he gave me 60 tramacet (Ultracet) and said that they are safe and non habit forming..... luckily after methadone, I check every meds that I get before taking them and the first paragraph said "Do not prescribe to anyone who has been addicted to opiates" I think its time for me to find a new doctor, just goes to show that he is not looking out for my best interests! Oh yeah and I never got the prescription filled.....I told the pharmacy to rip up the prescription!!!! Thank you for your help and I will definetly let you know what the neourologist says....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.